Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 2000, 2:29 PM EDT for Flagler County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2000, 2:29 PM EDT (18:29 UTC)
- Expired
- Jul 17, 2000, 3:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3492 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WUUS52 KJAX 171829 SVRJAX FLC035-171900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 300 PM EDT * AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF BUNNELL...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUNNELL BY 230 PM EDT... BEVERLY BEACH AND FLAGLER BEACH BY 235 PM EDT... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 2953 8131 2935 8135 2924 8082 2947 8077 MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:40 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 17, 9:40 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 AM EDT MON JUL 17 2000 SFC ANALYSIS SHOWS FRONT DRAPED ACROSS S GA FROM NEAR SAV TO CSG. A DIFFUSE PREFRONTAL TROUGH SEEN FROM EXTREME SE GA TO THE NE GULF OF MEXICO. RADAR SHOWS A SCT LINE OF CONVECTION BEGINNING TO FORM FROM SRN CHARLTON TO NEAR PERRY. RUC MODEL SHOWS DRIER LOW LEVELS THROUGHOUT THE DAY OVER S GA WITH AMPLE MOISTURE AVAILABLE OVER N FL. SOUNDING THIS MORNING INDICATES THE LOW LEVEL MOISTURE AND INSTABILITY FOR SCT CONVECTION. PWATER IS AT 1.8 INCHES WITH LI OF -8 AND...MODIFYING SOUNDING CAPE GETS TO AROUND 5500 J/KG. WILL LIKELY BUMP UP POPS ABOUT 10 PERCENT AS WELL AS WIND SPEED AND MAY INCLUDE SLIGHT POP FOR INTERIOR SE GA. TEMPS LOOK ON TRACK FOR NOW. MARINE...GRAYS REEF AVERAGING 17 KT PAST FEW HOURS WITH SEAS DECREASING TO AROUND 3 FT. SAUF1 SHOWS ABOUT 10-15 KT PAST HOUR. RUC AND MESO-ETA INDICATE PRES GRADIENT WEAKENING ACROSS SE GA THIS AFTERNOON SO WILL TAKE DOWN SCA. TO THE S...HESITANT TO TAKE DOWN THE SCEC FOR FL WATERS AS SOUNDING AND VWP PROFILE INDICATED STIFF WINDS AT 25-30 KT AT 2 KFT SO WILL PROBABLY KEEP IT GOING FOR NOW. .JAX... .GA...FIRE WX WATCH CHARLTON AND WARE THIS AFTERNOON. .FL...NONE ARS
In the hours before
Special weather statement, Jul 17, 12:30 PM EDT, 1 hour 59 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-172000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT MON JUL 17 2000 A LINE OF SCATTERED SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS WILL MOVE EASTWARD OVER THE FLORIDA PENINSULA DURING THE EARLY AFTERNOON. THE LINE IS EXPECTED TO MOVE OVER THE ADJACENT ATLANTIC WATERS BY THE EARLY AFTERNOON WITH MOST OF THE SHOWERS REMAINING TO THE SOUTH OF SAWGRASS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH ...BRIEF HEAVY RAIN...AND SMALL HAIL AS THE LINE MOVES EAST AT AROUND 20 MPH. OTHERWISE...THERE WILL BE ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE HEAT OF THE AFTERNOON. ALTHOUGH THERE IS THE POTENTIAL OF ISOLATED SEVERE STORMS......SPOTTER ACTIVATION IS NOT ANTICIPATED. HOT TEMPERATURES THIS AFTERNOON WILL PRODUCE HEAT INDICES IN THE 105 TO 110 RANGE OVER SOUTHEAST GEORGIA AND NORTH FLORIDA. USE CAUTION AND DRINK PLENTY OF WATER WHEN ENGAGING IN OUTDOOR ACTIVITIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.